Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Noticed red dots after burning sensation on the tongue and palate. What is it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I have a burning sensation on the tongue and palate. Upon looking inside my mouth I noticed red little pinhead-sized dots.
Posted Wed, 4 Dec 2013 in General Health
Answered by Dr. Shanthi.E 51 minutes later
Brief Answer: palate and the pharyngeal wall is congested Detailed Answer: Hello XXXXXXX I have seen the uploaded image and thank you for the good quality of the same. Yes, the red little pinhead sized dots are the congestion spots on the palate and the posterior pharyngeal wall. It seems like highly inflamed. I understand the burning sensation that you feel now. Have you completed the course of Chloramphenicol? If yes, good. I would suggest you to do throat gargling thrice daily with Betadine mouth wash or similar anti-bacterial mouth wash for a few days. This congestion should subside soon. Please take bland food, and not too hot, too spicy, or too cold foods for next one week. You could also chew a mouth lozenge like Strepsils, if available at your location. There is no need to repeat a course of antibiotic, as you have just taken one. If the symptoms worsen by a week's time, it is better to get a throat swab culture done. However, in my view, it should subside within a week's time. Get well soon. Regards,
Above answer was peer-reviewed by
Follow-up: Noticed red dots after burning sensation on the tongue and palate. What is it? 6 minutes later
Thank you, doctor. What do you mean by "congested"? Yes, I have finished the antibiotics for my intestinal infection. At my house, I have Benzydamine rinse. Can this be used instead of the Betadine?
Answered by Dr. Shanthi.E 35 minutes later
Brief Answer: congested means the red coloured area Detailed Answer: Hi XXXXXXX "Congested" means the red coloured area inside your mouth. The red angry looking area on your palate and the pharyngeal wall. It is a medical term used to denote swollen blood vessels with blood inside them. I am glad you are done with the antibiotic course. Do not take any antibiotic now. Try the suggested symptomatic measures in my earlier reply. Yes, you can use Benzydamine rinse. Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor